ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community

ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community (http://www.addforums.com/forums/index.php)
-   Adderall (http://www.addforums.com/forums/forumdisplay.php?f=29)
-   -   Can't find any explanation for enhanced senses after stimulant use (http://www.addforums.com/forums/showthread.php?t=162548)

VisibleKinda 06-03-14 06:39 AM

Can't find any explanation for enhanced senses after stimulant use
 
I'm prescribed adderall for my ADHD which I am no longer taking. About a month and a half a go, I took my dose of adderall with nicotine chewing gum at the same time. From that instant, I began to feel anxious and sick, and while my vision is mostly normal, certain colours appear much brighter. And my senses are much stronger (smell, hearing -- I hear music much differently, as if I'd taken oxiracetam). After doing some research, I discovered that stimulants can trigger underlying schizophrenia, and sensory changes are also a sign of impending psychosis. Plus, the color thing happens to me only when I have tried hallucinogens, and last year a similar thing happened when I took citalopram (I began to hallucinate singing, which stopped when I was prescribed benzos). The day after, I had more nicotine, and I'm sure I heard the sound of breathing in the house (no-one was there). It lasted a few seconds and stopped.

So I am scared as hell. I've been in a state of hypervigilance for nearly two months. Note I have generalised anxiety disorder (I'm taking lyrica for this) which may be playing tricks with me, and I hope that what I'm experiencing is heightened anxiety from stimulant use (which has always happened when I take stimulants), and the reason that my senses are stronger is because I'm in fight or flight mode. But is this scientifically correct? I can't find any proof of this.

Fuzzy12 06-03-14 06:42 AM

Re: Can't find any explanation for enhanced senses after stimulant use
 
You need to speak to your prescribing doctor. It doesn't really matter if your theory is correct or not. What matters is that you have got a problem, you are scared and something needs to change. Call your doc asap!!

VisibleKinda 06-03-14 06:53 AM

Re: Can't find any explanation for enhanced senses after stimulant use
 
I did, but my doctor says it's just anxiety, and to keep taking my lyrica. He says no, I haven't got schizophrenia. He also says it's impossible to experience psychosis from doses prescribed by the doctor. He wasn't really helpful.

Fuzzy12 06-03-14 06:59 AM

Re: Can't find any explanation for enhanced senses after stimulant use
 
Could you get a second opinion?

Did he say that he expects this state to pass? It doesn't sound like a state that you should spend a lot of time in to be honest. :(

sarahsweets 06-04-14 06:12 AM

Re: Can't find any explanation for enhanced senses after stimulant use
 
There is such a thing as stimulant psychosis but I have never heard of stimulants causing someone to develope schizophrenia.

Laserbeak 06-04-14 07:15 PM

Re: Can't find any explanation for enhanced senses after stimulant use
 
I definitely hear better, as in I have a longer audio memory so I can "play back" something in my mind so I don't need it repeated, like when taking down a phone number or something.

HADDaball 06-05-14 04:07 AM

Re: Can't find any explanation for enhanced senses after stimulant use
 
Hard to say. Lyrica/adderall/nicotine could be a bad combo. Being highly strung wouldn't help.

Illbder907 04-18-19 03:10 AM

Re: Can't find any explanation for enhanced senses after stimulant use
 
I have this when I take any stimulant my hearing and my smell are so heightened. It gets so bad sometimes I can hear through the walls and the cars driving by I can even hear the music from the cars (I live like 2,000 feet from a traffic light) it’s not just adderall , it’s vivanse and futility but the Ritalin was not as bad it drives me crazy sometimes I also find I’m more sensitive to dust?

Waitingame 06-22-19 08:13 PM

Re: Can't find any explanation for enhanced senses after stimulant use
 
A migraine aura can feel much like your experience, too. I had a new, weird aura last week that freaked me out and caused me to spit out my n-gum, then go start pre-migraine treatment (held it off for a day).

Also, don't underestimate the nicotine gum. Depending on how much you chew and/or smoke, it can do some freaky things. It's a stimulant, too, and Adderall increases your metabolism of everything, so you get more benefit or side effect from the nicotine.

I have had too much nicotine in my system from chewing nicotine gum before. It was miserable, with cold sweat, anxiety, a seriously upset stomach, and a feeling of impending doom. I didn't have any visual disturbances, however.

Hope you can find a resolution to your experience that doesn't involve schizophrenia. That's a rough diagnosis to manage and ADHD will fill up your free time without having schizophrenia, too! :-)

Waitingame 06-22-19 08:15 PM

Re: Can't find any explanation for enhanced senses after stimulant use
 
Also meant to say that before a migraine, I have bionic hearing, a bionic sense of smell, and insane levels of sensitivity to noise, light, and other perceptions.

My auras have also caused some freaky visual disturbances.

Maybe ask your doc to screen for migraine? You can have auras without migraine, too.

unverified 06-23-19 01:30 AM

Re: Can't find any explanation for enhanced senses after stimulant use
 
Sounds like the nicotine is the culprit

Kunga Dorji 06-26-19 04:33 AM

Re: Can't find any explanation for enhanced senses after stimulant use
 
Quote:

Originally Posted by sarahsweets (Post 1654884)
There is such a thing as stimulant psychosis but I have never heard of stimulants causing someone to develope schizophrenia.




On big (abusive )doses.

Kunga Dorji 06-26-19 04:38 AM

Re: Can't find any explanation for enhanced senses after stimulant use
 
Stronger sense of smell is quite common, and it can cause nausea.
Also I know many people have reported better vision on stimulants. I'm not sure as to the cause of that-- well at east not that I can explain in more than a million words!


All times are GMT -4. The time now is 08:16 PM.

Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums